Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Have eczema on hands and feet. Not cured by prednisolone and terbinafine. How to get rid of it?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 345 Questions
EczemaPlease could you help. I have, excuse spelling, hand and feet eczema. pompholex. I am taking 7 x 5mg of prednisolone tablets a day and 1 x 250 terbinafine for fungul. I bath in eperderm wax and must apply to hhanda and feet 4 times a day and wear cotton gloves at home and work and cotton socks. I was on prednisolone for a period by dermotoligist. It did help first time but upon reucurrence of eczema dermoltolgist says no more as wants to do patch testing. she never booked it and told me to wait. I got prednisolone myself via family member and this has been ongoing for 4 yes 4months. The steriods are no longer working and the fungal seems no better after 3 weeks. Im scrathing so much i cant help it. it wakes me in the night and i cant sleep. i have to drive a lorry for a living. please do you have any.advice. many thanks to you and this app if it works. XXXXXXX XXXXXXX
Posted Wed, 20 Feb 2013 in Skin Hair and Nails
Answered by Dr. Kruti 5 hours later

Thanks for posting your query.

I would recommend that you try application of elidel cream. This is very effective in eczema.
It will require a prescription from your dermatologist.

Also I would recommend that you do not take the prednisone on your own.

It had to be monitored by your doctor. Also you cannot stop it abruptly. It has to be slowly tapered down and then stopped.

I would recommend that you visit your dermatologist and discuss my suggestions with him.

Please let me know if I can address any additional concerns for you.

Above answer was peer-reviewed by
Follow-up: Have eczema on hands and feet. Not cured by prednisolone and terbinafine. How to get rid of it? 18 hours later
Thank you so much for your responce. wow it works. great app and just to ask a bit more of your knowlage. I got your message today and phoned my dermotologist and spoke with the nurse who said that the cream you mentioned wanst that good for me. I have tried to attach a picture but no luck. She booked me in for end of month for the patch test and too said come off predisolone tablets for patch testing to work. I was told to use dermovate for my hands and feet which i have before in this bad state and it stings like mad. Even worse than just the eczema. Im still not sleeping and so tired at work i have fell asleep while driving my lorry a few times. Must says as unsafe as it sounds it is useualy on the same road the entrance to the yard is. it happened today. Surely there is something not only about the eczema but i swear im going to crash at work soon enough. Should i look at some kind of tablet to stay awake? Please if you joined this to help and make a living then please suggest somethiing. I so need some help. Thank you once again and hope i provided enough info. Many thanks
Answered by Dr. Kruti 3 hours later

I can understand your concern.

I would sincerely recommend discussing about the elidel cream with the dermatologist.

The nurse may not be well informed regarding its benefits.

There is no tablet to stay awake but you could take an anti allergic tablet like fexofenadine to take care of the itching so that you sleep better at night.
You will need a prescription for it.

Hope this helps.

Take care.
Above answer was peer-reviewed by
Follow-up: Have eczema on hands and feet. Not cured by prednisolone and terbinafine. How to get rid of it? 19 hours later
Thanks for your advice and will ask for both items you suggest. I will recommend this and if needed will use this app again. Thanks once again for your advice. Happy new year to you. XXXXXXX
Answered by Dr. Kruti 7 hours later
You are welcome
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor